Alert archive / Wisconsin / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Oct 3, 2006, 10:54 AM CDT for 15 counties in Wisconsin. It took effect at Oct 3, 2006, 7:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2006, 10:54 AM CDT (15:54 UTC)
- In effect from
- Oct 3, 2006, 7:00 PM CDT
- Expired
- Oct 3, 2006, 9:54 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 16 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -620 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KMKX 031554 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1054 AM CDT TUE OCT 3 2006 ...HEAVY RAINFALL EXPECTED OVERNIGHT... .A FRONTAL BOUNDARY WILL BE DRAWN INTO SOUTHERN WISCONSIN AND INTERACT WITH A VERY MOIST AIRMASS TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND OVERNIGHT. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. RAINFALL OF THE PAST TWO DAYS HAS SATURATED THE GROUND AND ANY ADDITIONAL RAINFALL WILL LEAD TO EXCESSIVE RUNOFF AND FLOODING. WIZ051-052-057>060-063>066-068>072-040000- /O.NEW.KMKX.FF.A.0002.061004T0000Z-061004T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE-WASHINGTON-OZAUKEE-DANE- JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...PORTAGE... WISCONSIN DELLS...BEAVER DAM...WEST BEND...PORT WASHINGTON... MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD... MILWAUKEE...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 1054 AM CDT TUE OCT 3 2006 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN... SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN IN SOUTH CENTRAL WISCONSIN...COLUMBIA...DANE... GREEN AND ROCK IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON... KENOSHA...MILWAUKEE...OZAUKEE...RACINE...WALWORTH...WASHINGTON AND WAUKESHA. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * A FRONTAL BOUNDARY WILL INTERACT WITH A VERY MOIST AIRMASS TO GENERATE NUMEROUS SHOWERS AND STORMS LATE THIS AFTERNOON AND OVERNIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. COMBINED WITH RAINFALL OF THE PAST TWO DAYS...WHICH HAS SATURATED THE GROUND...ANY ADDITIONAL RAINFALL WILL LEAD TO EXCESSIVE RUNOFF AND FLOODING. A FLASH FLOOD WATCH IS ISSUED WHEN RAPID AND DANGEROUS FLOODING OF CREEKS...STREAMS...AND RIVERS ARE POSSIBLE. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ TZ
2 follow-up statements
000 WGUS63 KMKX 032026 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CDT TUE OCT 3 2006 ...HEAVY RAINFALL EXPECTED OVERNIGHT... .A FRONTAL BOUNDARY WILL BE DRAWN INTO SOUTHERN WISCONSIN AND INTERACT WITH A VERY MOIST AIRMASS TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS OVERNIGHT. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. RAINFALL OF THE PAST TWO DAYS HAS SATURATED THE GROUND AND ANY ADDITIONAL RAINFALL WILL LEAD TO EXCESSIVE RUNOFF AND FLOODING. WIZ051-052-057>060-063>066-068>072-040430- /O.CON.KMKX.FF.A.0002.061004T0000Z-061004T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE-WASHINGTON-OZAUKEE-DANE- JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...PORTAGE... WISCONSIN DELLS...BEAVER DAM...WEST BEND...PORT WASHINGTON... MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD... MILWAUKEE...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 326 PM CDT TUE OCT 3 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN IN SOUTH CENTRAL WISCONSIN...COLUMBIA...DANE...GREEN AND ROCK IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA... MILWAUKEE...OZAUKEE...RACINE...WALWORTH...WASHINGTON AND WAUKESHA. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * A FRONTAL BOUNDARY WILL INTERACT WITH A VERY MOIST AIRMASS TO GENERATE NUMEROUS SHOWERS AND STORMS OVERNIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. COMBINED WITH RAINFALL OF THE PAST TWO DAYS...WHICH HAS SATURATED THE GROUND...ANY ADDITIONAL RAINFALL WILL LEAD TO EXCESSIVE RUNOFF AND FLOODING. A FLASH FLOOD WATCH IS ISSUED WHEN RAPID AND DANGEROUS FLOODING OF CREEKS...STREAMS...AND RIVERS ARE POSSIBLE. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ ZAJDEL
000 WGUS63 KMKX 040254 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 954 PM CDT TUE OCT 3 2006 ...FLASH FLOOD WATCH CANCELLED... .THUNDERSTORMS ARE STILL EXPECTED OVER SOUTHERN WISCONSIN OVERNIGHT. HOWEVER WIDESPREAD SIGNIFICANT RAINFALL IS NOT EXPECTED. WIZ051-052-057>060-063>066-068>072-040400- /O.CAN.KMKX.FF.A.0002.000000T0000Z-061004T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE-WASHINGTON-OZAUKEE-DANE- JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...PORTAGE... WISCONSIN DELLS...BEAVER DAM...WEST BEND...PORT WASHINGTON... MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD... MILWAUKEE...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 954 PM CDT TUE OCT 3 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN... SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN HAS BEEN CANCELLED. THUNDERSTORMS ARE STILL EXPECTED OVER SOUTHERN WISCONSIN OVERNIGHT. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN. HOWEVER THE THREAT FOR WIDESPREAD FLASH FLOODING HAS DIMINISHED. $$ TZ
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Oct 3, 4:09 AM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Oct 3, 4:09 AM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 409 AM CDT TUE OCT 3 2006 .DISCUSSION...FCST FOCUS IS ON CONVECTIVE POTENTIAL TODAY AND TNGT AND EXTENT OF SEVERITY. NAM-WRF SOLUTION RATHER IMPOSING LATER TODAY/TNGT ESP WRT SHEAR VALUES. THE 0-1KM SHEAR INCREASES TO 20 KTS BY 0Z AND NR 40KTS BY 3Z. THE 0-6KM SHEAR PUSHES 40 KTS BY 00Z AND UP TO 50 KTS BY 3Z. THE NAM BRINGS THE LOW TO NR DBQ BY 00Z WITH THE WRM FNT SET UP ACRS SRN WI. THE GFS TRENDS THE SFC LOW ACRS NRN WI WITH THE WRM FNT PLACED A BIT NORTH WITHIN THE CWA. CAPES PEAK AT OVER 3K IN WRN CWA...BUT NAM DEW POINTS LOOK A BIT OVERDONE NR 70. M60 DEW POINTS WILL LEAD TO MORE CONSERVATIVE VALUES. MODEL EHI/S OFF THE NAM IN PORTIONS OF WRN AND SRN CWA ARE NEAR A 5. SVR WORDING LOOKS GOOD FOR LTR TODAY IN WRN CWA AND CWA WIDE THIS EVENING. THE VORT PATTERN LOOKS A BIT BUSY OFF THE NAM AND GFS LATER TODAY AND THIS EVE THOUGH THE GENERAL IDEA IS TO BRING THE BRUNT OF THE DCVA ACRS AFTER 00Z. ALL OF THE MODELS ARE INDICATING SOME UPPER LEVEL DVRG ASSOC WITH THE JET CORE ON THE EASTERN SIDE OF THE MAIN UPPER SHORT WAVE. WITH THE MAIN UPPER SHORT WAVE AND H8 FRONT STILL PROGGD TO COME THRU DURG WED MRNG PROB A GOOD IDEA TO KEEP THE POPS IN THERE FOR THE MRNG HRS...MAY BOOST A BIT AS WELL. WITH H8 FRONT COMING ACRS HIGH TEMPS MAY VRY WELL BE ESTABLISHED IN THE MRNG. CANADIAN AND GFS DIG A STRONG WAVE ARND ERN PERIPHERY OF UPR RDG ON THU THO LOOKS LIKE A GLANCING SHOT. STG HI AT THE SFC SO WILL JUST HAVE A BIT MORE IN THE WAY OF CLOUDS. NAM GETTING EXCITED ABOUT THIN MOIST LAYER BENEATH INVERSION ARND H8 WHILE GFS SOUNDING QUITE PARCHED ALL THE WAY THROUGH. WILL JUST HAVE A FEW MORE CLOUDS IN THE GRIDS FOR NOW AND NOT TOTALLY LOCK ONTO NAM IDEA ATTM. GIVEN CONSENSUS BETWEEN GFS/CANADIAN AND ECMWF WILL PULL PRECIP MENTION FOR SATURDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Oct 3, 7:45 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 AM CDT TUE OCT 3 2006 WIZ046-047-051-052-056>060-062>072-040945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 745 AM CDT TUE OCT 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG EARLY THIS MORNING WILL LIFT BY AROUND 9 AM. VISIBILITY IN SOME AREAS WILL DROP TO 1/4 MILE. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS PRIMARILY THIS AFTERNOON AND EVENING. HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE. A WARM FRONT ACROSS THE AREA WILL PROVIDE THE NECESSARY ATMOSPHERIC SHEAR TO BRING THE THREAT FOR A FEW TORNADOES AS WELL. REVIEW SEVERE WEATHER SAFETY RULES AND LISTEN TO RADIO...TELEVISION AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS AND STATEMENTS LATER TODAY. THE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL ALSO PRODUCE TORRENTIAL RAINFALL THAT MAY LEAD TO FLASH FLOODING. SOME AREAS ARE ALREADY NEAR SATURATION FROM RAINFALL THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. LMZ643>646-665-040945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 745 AM CDT TUE OCT 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS PRIMARILY THIS EVENING. HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 55 KNOTS ARE POSSIBLE. A WARM FRONT ACROSS THE AREA WILL PROVIDE THE NECESSARY ATMOSPHERIC SHEAR TO BRING THE THREAT FOR A FEW WATER SPOUTS AS WELL. WINDS WILL BACK TO THE NORTH TONIGHT AND INCREASE TO 15 TO 25 KNOTS BY MORNING...PRODUCING WAVES OF 3 TO 5 FEET. A SMALL CRAFT ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTH WINDS WILL INCREASE TO 30 KNOTS ON WEDNESDAY PRODUCING WAVES TO 6 TO 10 FEET. WINDS AND WAVES WILL SLOWLY DECREASE WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT AND SUNDAY. DAVIS WWW.WEATHER.GOV/MILWAUKEE
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:14 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 46 min |
| Oct 2, 7:47 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 28 min |
| Oct 2, 7:56 PM CDT | Special Marine Warning | MKX | 64 min | |
| Oct 2, 7:57 PM CDT | Severe Thunderstorm Warning | MKX | Green | 31 min |
| Oct 2, 8:00 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 16 min |
| Oct 2, 8:17 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 28 min |
| Oct 3, 6:49 PM CDT | Dense Fog Advisory | MKX | Ozaukee, Sheboygan | 5 hr |
Nearby
Flash Flood Watches in Wisconsin, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.